Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 29, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 5, 2014, 3:20 AM PST for Klamath County, Lake County, Oregon. It took effect at Nov 6, 2014, 1:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2014, 3:20 AM PST (11:20 UTC)
- In effect from
- Nov 6, 2014, 1:00 AM PST
- Expired
- Nov 6, 2014, 2:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197 WWUS76 KMFR 051120 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 320 AM PST WED NOV 5 2014 ...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT INTO THURSDAY... .A FRONTAL SYSTEM WILL BRING MODERATE TO STRONG SOUTHWEST GUSTS LATE TONIGHT INTO EARLY THURSDAY AFTERNOON. ORZ030-031-052300- /O.NEW.KMFR.WI.Y.0029.141106T0900Z-141106T2200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 320 AM PST WED NOV 5 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...LATE TONIGHT THROUGH EARLY THURSDAY AFTERNOON. * LOCATIONS INCLUDE: THE HIGHER MOUNTAINS OF KLAMATH AND LAKE COUNTIES AND ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...ESPECIALLY THE SUMMER LAKE AREA. * IMPACTS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS BETWEEN 45 AND 58 MILE PER HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. && $$ BTL
2 follow-up statements
079 WWUS76 KMFR 052157 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 157 PM PST WED NOV 5 2014 ...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT INTO THURSDAY... .A FRONTAL SYSTEM WILL BRING MODERATE AND GUSTY SOUTHWEST WINDS LATE TONIGHT INTO EARLY THURSDAY AFTERNOON. ORZ030-031-061200- /O.CON.KMFR.WI.Y.0029.141106T0900Z-141106T2200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 157 PM PST WED NOV 5 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING...LATE TONIGHT THROUGH EARLY THURSDAY AFTERNOON. * LOCATIONS INCLUDE: THE HIGHER MOUNTAINS OF KLAMATH AND LAKE COUNTIES AND PORTIONS OF HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE... ESPECIALLY THE SUMMER LAKE AREA. * IMPACTS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS BETWEEN 45 AND 58 MILE PER HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. && $$
062 WWUS76 KMFR 061126 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 326 AM PST THU NOV 6 2014 ...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT INTO THURSDAY... .A FRONTAL SYSTEM WILL BRING MODERATE AND GUSTY SOUTHWEST WINDS THROUGH EARLY THIS AFTERNOON. ORZ030-031-061930- /O.CON.KMFR.WI.Y.0029.000000T0000Z-141106T2200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 326 AM PST THU NOV 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING...LATE TONIGHT THROUGH EARLY THURSDAY AFTERNOON. * LOCATIONS INCLUDE: THE HIGHER MOUNTAINS OF KLAMATH AND LAKE COUNTIES AND PORTIONS OF HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE... ESPECIALLY THE SUMMER LAKE AREA. * IMPACTS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS BETWEEN 45 AND 58 MILES PER HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. && $$ BTL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 4, 8:00 PM PST, 7 hours 20 minutes earlier.
Area forecast discussion, Nov 4, 8:00 PM PST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
800 PM PST TUE NOV 4 2014
.DISCUSSION...05/00Z NAM IN. 05/00Z GFS IN THROUGH 78HR.
THE LAST OF THE POST-FRONTAL SHOWERS ARE NOW DISSIPATING...BUT AN
ONSHORE PUSH HAS BROUGHT LOTS OF STRATUS TO THE AREA. THE FRONT
IS NOW HEADING BACK NORTH AS A WARM FRONT AS AN UPPER LEVEL RIDGE
CONTINUES TO BUILD ALONG THE WEST COAST. WEDNESDAY WILL BE DRY AND
WARMER AS THE UPPER LEVEL RIDGE AXIS BREAKS TO THE EAST OF THE
CWA.
A SHORT WAVE RIDING OVER THE RIDGE WILL PUSH ANOTHER FRONT ONSHORE
THURSDAY. THERE WON'T BE MUCH IN THE WAY OF RAINFALL WITH THIS
ONE...AND THE PRIMARY IMPACT WILL BE WINDS. THE NAM12 700MB WINDS
SHOW 50 KT. THIS WILL MIX DOWN TO THE SURFACE IN THE FORM OF
GUSTS TO 40 MPH IN THE FAVORED WINDIER LOCATIONS EAST OF THE
CASCADES LIKE SUMMER LAKE. IT WILL ALSO BE WINDY IN THE SHASTA
VALLEY WITH GUSTS TO 40 MPH POSSIBLE THURSDAY MORNING. THE
FORECAST MFR-RDD PRESSURE GRADIENTS ARE ONLY AROUND 4MB...SO THIS
WILL LIKELY JUST BE AN ADVISORY EVENT AT BEST. THE SOUTHERN END
OF THE ROGUE VALLEY NEAR ASHLAND MAY SEE SOME GUSTY WINDS AS WELL.
RAINFALL TOTALS ALONG THE COAST AND IN THE COAST RANGE WILL BE
AROUND A QUARTER INCH OR LESS...WITH EVEN LOWER AMOUNTS INLAND.
IT WILL BE COOLER BUT SNOW LEVELS WILL REMAIN ABOVE ALMOST ALL OF THE
TERRAIN. WHAT POST-FRONTAL SHOWERS THERE ARE WILL END THURSDAY
EVENING.
EXTENDED DISCUSSION FROM THE TUESDAY AFTERNOON AFD. FRIDAY THROUGH
SUNDAY SHOULD REMAIN DRY UNDER RIDGING. OVERNIGHT AND MORNING FOG
IS LIKELY IN THE VALLEYS. HIGH TEMPERATURE FORECASTS FOR VALLEYS
ARE A CHALLENGE...BECAUSE IF FOG CLEARS IN THE MORNING... THEN
TEMPERATURES WILL WARM TO ABOVE NORMAL READINGS...BUT IF FOG
REMAINS IN THE VALLEYS MUCH OF THE DAY THEN TEMPERATURES WILL
LIKELY BE BELOW NORMAL. LOOKING AT CLIMATOLOGY...ODDS STILL FAVOR
SOME CLEARING IN BY LATE MORNING IN EARLY NOVEMBER SO HAVE CHOSEN
TO WARM TEMPERATURES TO ABOUT 5 DEGREES ABOVE NORMAL IN THE
VALLEYS.
MODELS DISAGREE SOME ON WHETHER A WEAK FRONT WILL TRAVERSE THE AREA
MONDAY...BUT THE OVERALL IDEA IS DRY WEATHER SHOULD CONTINUE INTO
EARLY NEXT WEEK UNDER A RATHER STAGNANT WEATHER PATTERN.
&&
.AVIATION...BASED ON THE 05/00Z TAF CYCLE...OVERALL, VFR WILL
PREVAIL THIS EVENING BUT EXPECT AREAS OF MVFR CIGS WITH HIGHER
TERRAIN OBSCURED. LATER TONIGHT INTO WEDNESDAY MORNING...AREAS OF
VALLEY AND COASTAL LOW CLOUDS AND FOG WILL FORM CAUSING IFR OR EVEN
LIFR CONDITIONS AT KOTH, KRBG AND KMFR. MVFR CIGS OR SHALLOW FOG MAY
ALSO IMPACT KLMT. CONDITIONS WILL IMPROVE TO VFR AT ALL TAF SITES
LATER WEDNESDAY MORNING OR WEDNESDAY AFTERNOON. SPILDE
&&
.MARINE...UPDATED 300 PM PST TUE NOV 04 2014...THE FRONT THAT
BROUGHT THE LATEST ROUND OF GUSTY SOUTH WINDS AND STEEP SEAS IS
STALLING AND WEAKENING OVER THE COASTAL WATERS THIS AFTERNOON. SEAS
WILL GRADUALLY SUBSIDE TONIGHT INTO WEDNESDAY AS THAT FRONT LIFTS
BACK TOWARD THE NORTH AS A WARM FRONT. MODELS ARE SHOWING ANOTHER
COLD FRONT PASSING INSIDE 130W WEDNESDAY NIGHT WITH LOW PRESSURE
DEVELOPING ALONG IT AND HEADING NORTHEAST INTO VANCOUVER ISLAND
THURSDAY. MODELS VARY IN THE STRENGTH AND POSITION OF THE LOW, BUT
EVEN THE STRONGEST MODEL...THE ECMWF...WITH A PRESSURE DOWN TO
995MB...KEEPS THE STRONGEST WINDS TO THE NORTH AND WEST OF OUR
COASTAL ZONES. HAVE GONE WITH AN OVERALL MODEL BLEND, WHICH KEEP
WINDS BELOW GALE FORCE LATE WEDNESDAY NIGHT INTO THURSDAY. EVEN SO,
MOST AREAS WILL HAVE CONDITIONS HAZARDOUS TO SMALL CRAFT DURING THIS
TIME FRAME. THE FRONT WILL MOVE ONSHORE BY EARLY THURSDAY AFTERNOON
AND WINDS SHOULD END RATHER ABRUPTLY BEHIND IT. HIGH PRESSURE
WILL REBUILD THURSDAY NIGHT WITH WINDS VEERING TO NORTHERLY AND
INCREASING INTO FRIDAY EVENING. NORTH WINDS LIKELY PERSIST THROUGH
THE WEEKEND. SPILDE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL
10 PM PST THIS EVENING FOR PZZ350-356-370-376.
15/15/15The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:05 AM PST | Gale Watch | MFR | 12 hr | |
| Nov 5, 3:05 AM PST | Hazardous Seas Watch | MFR | 12 hr | |
| Nov 5, 3:05 AM PST | Small Craft Advisory for Winds | MFR | 34 hr | |
| Nov 5, 3:05 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 24 hr | |
| Nov 5, 2:59 PM PST | Gale Warning | MFR | 22 hr | |
| Nov 5, 2:59 PM PST | Hazardous Seas Warning | MFR | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.